Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 12, 2021, 1:59 PM MST for Pima County, Pinal County, Arizona. It took effect at Jul 12, 2021, 5:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2021, 1:59 PM MST (20:59 UTC)
- In effect from
- Jul 12, 2021, 5:00 PM MST
- Expired
- Jul 12, 2021, 11:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
918 WWUS75 KTWC 122059 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 159 PM MST Mon Jul 12 2021 AZZ501-502-504>506-130600- /O.NEW.KTWC.DU.Y.0008.210713T0000Z-210713T0600Z/ Western Pima County-Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Marana, and Picacho Peak State Park 159 PM MST Mon Jul 12 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County, Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 5 PM this afternoon to 11 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for the possibility of a sudden drop in visibility, especially along I-10 northwest of Marana. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
441 WWUS75 KTWC 130547 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1047 PM MST Mon Jul 12 2021 AZZ501-502-504>506-130700- /O.EXP.KTWC.DU.Y.0008.000000T0000Z-210713T0600Z/ Western Pima County-Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Marana, and Picacho Peak State Park 1047 PM MST Mon Jul 12 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... The concern for blowing dust had ended. Thus the advisory has been cancelled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 12, 11:56 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 11:56 AM MST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1156 AM MST Mon Jul 12 2021 .SYNOPSIS... An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be hot today and Monday then cool to below normal levels later around the middle of this week. && .DISCUSSION... The previous forecast is on track...no update is needed. It's rather hazy this morning across the Tucson metro area and parts of SE AZ thanks to a thunderstorm outflow pushing dust, originating from SW NM thunderstorms last night, west across SE AZ. Satellite imagery showed a dying thunderstorm complex across northern Sonora MX with outflow likely pushing north. Last nights upper air plots placed mid- level high near Las Vegas with continued NE flow over the area. PW values ranged from 1.25" to 1.75" this morning. For today, these overnight outflow boundaries may interact with each other and develop storms late this afternoon, mostly south of Tucson. The other area of afternoon storm development will be across the White mountains where these storms will propagate SW under NE steering flow. Additional outflow interactions during the evening hours mainly across eastern Pinal and eastern Pima counties. Hazard concerns later this afternoon into this evening will be strong to severe wind gusts, blowing dust, localized heavy downpours leading to flash flooding concerns, especially for the burns scars. Tuesday: Models show a disturbance moving out of NW NM during that day and across the forecast area under NE flow aloft. Expect another day of scattered showers and thunderstorms with main hazards being the same as today. Wednesday: The upper high is suppressed to the southwest as a weak upper level trof moves across eastern Arizona. This feature has the potential to enhance thunderstorm activity, especially across the eastern half of the forecast area with similar hazards of the previous two days. Thursday into next weekend: Chance of afternoon showers and thunderstorms each day although areal coverage of storms may be down versus the start of the week. Temperatures today will be a couple degrees above normal then cool down to below normal Wednesday into next weekend. && .AVIATION...Valid through 13/12Z. ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate mainly to the south through late this evening. Wind gusts to 50 kts possible near the strongest TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms for the next week for southeast Arizona. Gusty outflow winds will be the primary concern with daily storms. Min RH values will generally be in the 15- 25 percent range for lower elevations through tomorrow with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Dang Aviation...Hardin Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:08 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 37 min |
| Jul 11, 6:51 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Jul 11, 6:52 PM MST | Severe Thunderstorm Warning | TWC | Graham | 38 min |
| Jul 11, 7:25 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Jul 11, 9:22 PM MST | Dust Storm Warning | TWC | Cochise, Graham, Greenlee | 53 min |
| Jul 11, 9:59 PM MST | Dust Storm Warning | TWC | Cochise, Graham, Greenlee | 61 min |
| Jul 11, 11:17 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Jul 12, 1:56 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 4 days |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.